16 Students Accidentally Injected With Insulin at Indiana High School

It's not clear how the mistake happened.
Stock Image

A group of 16 students at an Indiana school were accidentally injected with insulin at school while they were supposed to be undergoing a tuberculosis skin test, according to the Metropolitan School District of Lawrence Township.

The high students from McKenzie Center for Innovation & Technology in Indianapolis were all injected with a “small dosage” by Community Health Network employees, the district said. 

Once the mistake was realized, the kids were all transported to the hospital and their parents were called, according to reports. It’s still not clear how the mistake was made.

“They could have died, my daughter could have died. So yes, I’m very angry,” Lucille Knowles, whose daughter was injected, told WXIN. “I just want to know how did this happen, why did you not pay attention…. You did 16 kids, when you got to your 16th child, that’s when you realized it was a mistake?”

Injecting insulin into a patient who does not need it can cause blood sugar in the body to drop dangerously, leading to sweating, fainting and even seizures in serious cases.

The school district said it is investigating how the incident happened alongside Community Health Network, who they have been working with for eight years.

District spokeswoman Dana Altemeyer said they “have full confidence that the events of today are isolated in nature and will be addressed swiftly by the Community Health Network.”

Community Health Network also said it is investigating what caused the “error.”

“The safety of the students in our care is top priority,” a statement from Community Health Network read.

RELATED STORIES 

Doctor Allegedly Performs Abortion on Wrong Pregnant Woman: Reports

Mom Repeatedly Injected Her 14-Year-Old Daughter With Heroin, Prosecutors Say

'Toxic Tush Doc,' Who Injected Super Glue and Cement into Women's Posteriors, Gets 10 Years